Answer to your Question

Question: I have just weened myself of suboxone it has been a almost two months since my last dose. I am still having issues with lack of energy and diarhhea. Starting to worry it is some else.

Submitted on: December 13, 2009

Answered By: Addiction Specialist
Answer: Opiate withdrawal has both an acute phase and a post-acute phase. The acute phase involves intensely unpleasant symptoms and occurs shortly after discontinuation of the drug. How long it lasts depends on the half life of the opiate being withdrawn from. Buprenorphine (the opiate in Suboxone) has a very long half life so the acute phase may last for 1-2 weeks (as opposed to heroin in which the acute phase typically lasts 3-4 days). The post acute phase of opiate withdrawal involves much milder symptoms typically consisting of insomnia, low energy, and depressed mood. This period can last up to several months. The diarrhea you are experiencing is probably not due to opiate withdrawal as diarrhea associated with the acute phase. However, because opiates cause significant constipation, there can be issues with the digestive system that last beyond the acute phase. It is important that you visit your doctor so that he or she can determine the cause of the diarrhea.

Answered on: December 15, 2009

Share us with your family and friends!

The material of this web site is provided for informational purposes only. We do not provide medical advice, diagnosis or treatment; or legal, financial or any other professional services advice.
See additional information.
Use of this site is subject to our Terms of Use and Privacy Policy.